MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-062
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) lead due to non-function.A right ventricular (rv) and left ventricular (lv) lead were present within the patient, but not targeted for extraction.A spectranetics lld ez lead locking device (lld ez) was inserted into the ra lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath, progress stalled because the lead started to snowplow.Therefore, upsized to a spectranetics 16f glidelight laser sheath, along with a spectranetics large visisheath dilator sheath.Advancement was made to the innominate vein, and the lead freed from the heart.A new ra lead was implanted; however, the patient's blood pressure declined and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including rescue balloon, pericardiocentesis, and sternotomy.An ra perforation was discovered and repaired, and the patient stabilized and survived the procedure.This report captures the lld ez providing traction to the ra lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the lld was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of lld devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24656377
Report Number3007284006-2026-00090
Device Sequence Number5118178
Product Code DRB
UDI-Device Identifier00813132023072
UDI-Public(01)00813132023072(17)271001(10)0303594010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-062
Device Catalogue Number518-062
Device Lot Number0303594010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4298 LV LEAD; MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6947 RV PACING LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LARGE VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR
Patient SexMale